Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking sleeping pills, getting mental disorder. What treatment should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
My mother XXXXXX, gets mental disorder sometimes where she starts repeating some particular talk again and again and she also forgets many things. So how should I proceed. Also sometimes she has not been abl;e to sleep.(In that case we give her sleeping pills.)
Posted Sun, 5 May 2013 in Mental Health
Answered by Dr. Payman Hajiazim 26 minutes later
Hi there, thanks for asking. How old is she? It could be because of dementia which can has some causes like low thyroid function, low B 12 level, sleep apnea or the most common thing alzheimer disease. dementia disturbs memory, causes repetition of the phrases and also sleep problem.
It also could be due to depression. It can be diagnosed by her doctor which one is after an interview and asking an MRI if it is required.
The doctor asks about some lab tests to see what could be the reversible cause.
I wish her a good health.
Above answer was peer-reviewed by
Follow-up: Taking sleeping pills, getting mental disorder. What treatment should be done? 3 minutes later
Hi Thanks for the reply, her age is 53. And it would be great if you can suggest me hospital/doctor to which I should consult.2 years back she had a problem of thyroid.
Answered by Dr. Payman Hajiazim 17 minutes later
Hi there, it could be related to the low thyroid function r may be a separate issue. You can go to a psychiatrist or a neurologist at any place or hospital.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor